# SDR 2005FA0001216

- Difficulty date: August 5, 2005
- Submitted: August 24, 2005
- Operation: General aviation
- Aircraft: N180ML
- Make and model: Piper PA-24
- Aircraft serial: 242609
- Engine: Lyc O360*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Transmission
- Part number: 2572000
- Condition: Failed
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LANDING GEAR RETRACT SYS WOULD NOT EXTEND GEAR TO A DOWN AND LOCKED POSITION.  SEVERAL ATTEMPTS TO CYCLE GEAR POPPED GEAR MOTOR CIRCUIT BREAKER.  TRANSMISSION DECOUPLER RELEASED WHEN EMERGENCY GEAR EXTENSION WAS ATTEMPTED, GEAR WOULD NOT GO TO DOWN AND LOCKED POSITION.  PILOTS ATTEMPT TO RECYCLE GEAR TO THE RETRACTED POSITION AND THEN TO EXTENDED POSITION AFTER EMERGENCY GEAR EXTENSION WAS ACTUATED, ADDED TO PROBLEM,  TRANSMSN DECOUPLER WAS IN DIRECT CONTACT WITH GEAR THROUGH BOLT, MAKING EXTENSION IMPROBABLE.  SITUATION MAKES POSSIBILITY OF GEAR EXTENSION NEARLY IMPOSSIBLE BECAUSE THE THROUGH BOLT CANNOT TRAVEL FAR ENOUGH BACK TO GET DOWN AND LOCKED CONDITION.
